Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 23, 2007, 4:25 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2007, 4:25 PM CDT (21:25 UTC)
- Expired
- Jul 23, 2007, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:40 PM CDT | HAIL 1 | 1 Nnw Nolensville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 232127 SVROHX TNC149-187-232215- /O.NEW.KOHX.SV.W.0087.070723T2125Z-070723T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 425 PM CDT MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN RUTHERFORD COUNTY IN TENNESSEE... EXTREME NORTHEAST WILLIAMSON COUNTY IN TENNESSEE... * UNTIL 515 PM CDT * AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NOLENSVILLE...OR ABOUT 13 MILES NORTHWEST OF MURFREESBORO...AND WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL LIKELY REMAIN IN THE SAME GENERAL AREA OVER THE NEXT 45 MINUTES...WHICH MEANS SOME AREAS COULD GET LOCALLY HEAVY RAINFALL. PONDING OF WATER CAN BE EXPECTED IN LOW LYING AREAS. IF YOU APPROACH AN AREA WHERE WATER COVERS THE ROAD...TURN AROUND DONT DROWN. TAKE AN ALTERNATE ROUTE IF AT ALL POSSIBLE. LAT...LON 3598 8662 3594 8668 3589 8662 3595 8652 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:57 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 23, 3:57 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 357 PM CDT MON JUL 23 2007 .DISCUSSION... THIS AFTERNOON ACROSS THE MID STATE ISOLATED THUNDERSTORMS DEVELOPED ALONG A SURFACE FRONTAL BOUNDARY LOCATED ALONG A EAST- WEST LINE ACROSS THE SOUTH-CENTRAL COUNTIES. A SFC HIGH PRESSURE RIDGE WAS LOCATED OVER THE NORTHWESTERN COUNTIES AND THIS RIDGING WAS BLOCKING MOISTURE FROM REACHING THE WESTERN COUNTIES OF THE MID STATE. A NEARLY STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED NEAR THE NORTH CAROLINA...VIRGINIA BORDER. THROUGH MOST OF THE FORECAST PERIOD THIS UPPER LEVEL SYSTEM WILL CREATE A CHANCE OF ISOLATED TO SCATTERED PRECIPITATION FOR THE MID STATE. THE UPPER LEVEL LOW PRESSURE SYSTEM WILL START TO SLOWLY TRACK NORTH- NORTHWESTWARD AND THE UPPER LEVEL TROUGH ASSOCIATED WITH THIS SYSTEM WILL TRACK WESTWARD ACROSS THE MID STATE. THIS SYSTEM WILL CONTINUE TO CREATE A CHANCE OF ISOLATED TO SCATTERED AREAS OF PRECIPITATION IN THE CWA...MAINLY IN THE HEATING HOURS...THROUGH THE REST OF THE FORECAST PERIOD. THE UPPER LEVEL TROUGH WILL PULLOUT OF THE REGION BY SUNDAY AFTERNOON TAKING WITH IT THE ISOLATED TO SCATTERED CHANCE OF PRECIPITATION OVER THE CWA. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 65 86 67 87 / 20 20 20 30 CLARKSVILLE 61 89 65 88 / 10 20 10 30 CROSSVILLE 60 77 62 79 / 20 40 30 40 COLUMBIA 65 85 67 87 / 20 20 20 30 LAWRENCEBURG 64 85 67 87 / 20 20 20 30 WAVERLY 63 88 66 88 / 10 20 10 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jul 23, 5:30 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON JUL 23 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Special weather statement, Jul 23, 2:28 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 228 PM CDT MON JUL 23 2007 TNZ032-064-065-232030- DEKALB-PUTNAM-WHITE- 228 PM CDT MON JUL 23 2007 ...A STRONG THUNDERSTORM WAS AFFECTING DEKALB...PUTNAM AND WHITE COUNTIES... AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SMITHVILLE...MOVING NORTHEAST AT 5 MPH. THIS STORM WAS LOCATED OVER CENTER HILL LAKE. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 40 min |
| Jul 23, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.